Alert archive / California / Areal Flood Warnings in 2019
Areal Flood Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this areal flood warning at Feb 25, 2019, 4:16 PM PST for Humboldt County, Mendocino County, Trinity County, California. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2019, 4:16 PM PST (00:16 UTC)
- Expired
- Feb 26, 2019, 4:02 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 49 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WGUS46 KEKA 260016
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
416 PM PST MON FEB 25 2019
CAC023-045-105-260315-
/O.NEW.KEKA.FA.W.0002.190226T0016Z-190226T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino CA-Trinity CA-Humboldt CA-
416 PM PST MON FEB 25 2019
The National Weather Service in Eureka California has issued a
* Flood Warning for Small Streams in...
Northern Mendocino County in northwestern California...
Southwestern Trinity County in northwestern California...
Southern Humboldt County in northwestern California...
* Until 715 PM PST.
* At 413 PM PST, numerous reports of small creek and stream flooding
have been reported across this area.
* Some locations that will experience flooding include...
Arcata, Shelter Cove, Richardson Grove State Park, Covelo, Grizzly
Creek Redwoods State Park, Garberville, Laytonville, Honeydew,
Fortuna, Rio Dell, Leggett, Dinsmore, Whitehorn, Maple Creek,
Carlotta, Bridgeville, Alderpoint, Scotia, Pepperwood and Petrolia.
Small streams and creeks will rise sharply in this area. Widespread
ponding water will affect low lying areas and over topping creeks
will cause localized flooding. Culverts blocked by debris will lead
to localized flooding in many locations. Rock and mudslides are
likely to occur above roads in steep areas during periods of heavy
rainfall.
LAT...LON 4056 12436 4054 12414 4081 12398 4074 12354
4024 12343 3997 12294 3984 12296 3959 12289
3963 12378 3984 12385 4001 12403 4003 12408
4010 12411 4026 12436 4033 12435 4045 12441
$$
WCI2 follow-up statements
387
WGUS46 KEKA 260212
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
612 PM PST MON FEB 25 2019
CAC023-045-105-261215-
/O.EXT.KEKA.FA.W.0002.000000T0000Z-190226T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino CA-Trinity CA-Humboldt CA-
612 PM PST MON FEB 25 2019
The National Weather Service in Eureka California has extended the
* Flood Warning for Small Streams in...
Northern Mendocino County in northwestern California...
Southwestern Trinity County in northwestern California...
Southern Humboldt County in northwestern California...
* Until 415 AM PST Tuesday.
* At 610 PM PST, numerous reports of small creek and stream flooding
have been reported across this area.
* Some locations that will experience flooding include...
Arcata, Shelter Cove, Richardson Grove State Park, Covelo, Grizzly
Creek Redwoods State Park, Garberville, Laytonville, Honeydew,
Fortuna, Rio Dell, Leggett, Dinsmore, Whitehorn, Maple Creek,
Carlotta, Bridgeville, Alderpoint, Scotia, Pepperwood and Petrolia.
Small streams and creeks will rise sharply in this area. Widespread
ponding water will affect low lying areas and over topping creeks
will cause localized flooding. Culverts blocked by debris will lead
to localized flooding in many locations. Rock and mudslides are
likely to occur above roads in steep areas during periods of heavy
rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4056 12436 4054 12414 4081 12398 4074 12354
4024 12343 3997 12294 3984 12296 3959 12289
3963 12378 3984 12385 4001 12403 4003 12408
4010 12411 4026 12436 4033 12435 4045 12441
$$
WCI936
WGUS86 KEKA 261202
FLSEKA
Flood Statement
National Weather Service Eureka CA
402 AM PST TUE FEB 26 2019
CAC023-045-105-261211-
/O.CAN.KEKA.FA.W.0002.000000T0000Z-190226T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mendocino CA-Trinity CA-Humboldt CA-
402 AM PST TUE FEB 26 2019
...THE FLOOD WARNING FOR SMALL STREAMS HAS BEEN CANCELLED FOR
NORTHERN MENDOCINO...SOUTHWESTERN TRINITY AND SOUTHERN HUMBOLDT
COUNTIES...
The heavy rain has ended and flooding is no longer expected to pose
a threat.
LAT...LON 4056 12436 4054 12414 4081 12398 4074 12354
4024 12343 3997 12294 3984 12296 3959 12289
3963 12378 3984 12385 4001 12403 4003 12408
4010 12411 4026 12436 4033 12435 4045 12441
$$
GarnerWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood warning went out at Feb 25, 3:42 PM PST, 34 minutes earlier.
Area forecast discussion, Feb 25, 3:42 PM PST, 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
342 PM PST Mon Feb 25 2019
.SYNOPSIS...Moderate to locally heavy rain will occur across
northwest California through this evening, continuing overnight
across Mendocino County. This will be followed by a second
episode of moderate rains Tuesday afternoon and night. Another
round of unsettled weather is expected next weekend.
&&
.DISCUSSION...A cold front is bringing a wide range of active
weather to northwest California this afternoon as it begins to
push southward across Del Norte County. In additional to focusing
abundant rainfall over the region, the front is also signaling an
abrupt shift to northerly winds, bringing an end to the gusty
south winds over the southern extent of the area by late this
afternoon. Additionally, observed snow levels have been a bit
lower than expected across Trinity County, prompting a Winter
Weather Advisory for a few inches of wet snow over the interior
highway summits through this evening.
The southward movement of the front will allow the axis of
moderate to heavy rain to shift southward through this evening,
primarily impacting areas south of Cape Mendocino tonight as Del
Norte and northern Humboldt see a brief respite from the
precipitation. 12z and 18z model guidance depicts the front
stalling out a bit farther north than previously advertised,
meaning the rain is now expected to continue all night across
southern portions of Mendocino County where another 2 plus inches
will be possible through Tuesday morning. After briefly stalling
out, the front will begin to lift back northward as a warm front
late tonight as another upper level wave approaches from the
west. This will spread rain back northward into Humboldt and Del
Norte through the day tomorrow, keeping water levels high on area
rivers and streams through Tuesday night before the wave moves
through and transitions the precipitation to more of a showery
regime for the middle of the week. /CB
&&
.LONG TERM...After Tuesday night, a post frontal airmass will
settle southward across the region Wednesday through Friday.
Scattered showers are forecast to occur with that regime, which
may yield light snow across the mountains as freezing levels fall
to 1500-2500 feet.
Model guidance shows another upper trough and associated surface
low moving east toward the Bay Area this weekend. Though
precipitation may manage to spread north across NWRN CA, the track
of the low south of the region suggests low-elevation rain and
high-elevation snow will likely be light. /JMG
&&
.AVIATION...A potent storm system continued to bring adverse
conditions to the region today. The system also continued to
impact local aviation conditions by advecting moderate to heavy
precipitation, reduced Cigs and Vis and gusty winds to the area
today. An associated cold front advanced across the North Coast
around noonday at CEC with a definite wind shift...then pushed
south to ACV 2 hours later. Ahead of the front was a low level jet
which cause LLWS at the coastal terminals. A morning pirep from
CEC confirmed. The front will reach southern Mendocino county this
evening. Rain will diminish post front. However, lingering MVFR
to IFR conditions can be expected at ACV and CEC into the evening.
Winds will quickly decrease in the wake of the front. Over
Mendocino, The front will mostly likely drift back northward
overnight, so low ceilings and rain will linger in UKI. /TAA
&&
.MARINE...The cold front will continue to move S out of the
southern portion of our coastal waters early this evening. Gusty SW
winds ahead of this front will shift to N and diminish behind the
front. Some gusty northerlies of 15 to 20 kt will linger around Cape
Mendocino early this evening as well. Have let the Gale Warning and
Hazardous Seas Warning expire, replaced with an area-wide Small
Craft Advisory (mainly for seas) through early this evening.
Much improved conditions are in store for Tuesday and for much of
the rest of the week. Relatively light northerly winds are expected.
Otherwise, seas will become increasingly dominated by longer period
swells arriving Wednesday and Thursday. Combined seas may stay 8 ft
or less from Tuesday through the weekend. /AAD&SEC
&&
.HYDROLOGY...The heaviest rain will shift south into Mendocino
County this evening and continue overnight. An additional 1-2
inches of rain with locally higher amounts will be possible across
Mendcino County through early Tuesday morning, with the heaviest
rain focused over the southern half of the county. Rain will
spread back northward during the day on Tuesday, bringing an
additional 1-2 inches to Del Norte and Humboldt Counties through
Wednesday morning with locally higher amounts across Mendocino
County.
This rain event will will continue to yield significant rises on
main stem rivers. The Eel River at Fernbridge, the Navarro River
at Navarro, and the Russian river at Hopland are currently
forecast to rise above flood stage tonight into Tuesday night. In
addition, the Mad River at Arcata, the Van Duzen River at
Bridgeville, the South Fork of the Eel near Miranda, the Eel River
near Scotia, and the Smith River at Dr Fine Bridge are forecast
to rise to monitor stage during the next couple of days.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through Tuesday morning for CAZ101>106-108>113.
Wind Advisory until 4 PM PST this afternoon for CAZ109>113.
Winter Weather Advisory until 10 PM PST this evening for CAZ107-
108.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9
PM PST this evening for PZZ450-455- 470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 25, 2:49 PM PST, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 249 PM PST Mon Feb 25 2019 CAZ109>113-262300- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 249 PM PST Mon Feb 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Watch and Wind Advisory are in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. CAZ101>106-262300- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 249 PM PST Mon Feb 25 2019 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Warning is currently in effect for flooding of Hwy 211 near Ferndale. A Flood Watch is also currently in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. CAZ107-262300- Northern Trinity- 249 PM PST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 2500 FEET... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Winter Weather Advisory is currently in effect. 2 to 4 inches of snow accumulation with locally higher amounts will be possible through this evening above 2500 feet. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. CAZ108-262300- Southern Trinity- 249 PM PST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Winter Weather Advisory is currently in effect. 2 to 4 inches of snow accumulation with locally higher amounts will be possible through this evening above 2500 feet. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday. Flooding of main stem rivers, small streams, and urban areas will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka.
In the hours before
Local storm report, Feb 25, 11:26 AM PST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1126 AM PST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM FLOOD 1 NNE FERNDALE 40.59N 124.26W
02/25/2019 HUMBOLDT CA LAW ENFORCEMENT
HWY 211 NEAR MARKET ST. IS FLOODING DUE TO
SMALL CREEK FLOODING.
&&
WCILocal storm report, Feb 25, 12:10 PM PST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1210 PM PST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 1 NW ARCATA ARPT 41.00N 124.11W
02/25/2019 HUMBOLDT CA PUBLIC
SOCIAL MEDIA REPORT OF FLOODING WITHIN CLAM
BEACH PARK. MOSTLY LIKELY DUE TO STRAWBERRY
AND PATRICK CREEK FLOODING.
&&
WCIThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 4:22 PM PST | Areal Flood Warning | EKA | Mendocino | 39 hr |
| Feb 25, 4:29 PM PST | Areal Flood Advisory | EKA | Mendocino | 21 hr |
| Feb 26, 2:57 AM PST | Winter Storm Warning | EKA | 32 hr | |
| Feb 26, 12:06 PM PST | Small Craft Advisory | EKA | 11 hr | |
| Feb 26, 1:37 PM PST | Areal Flood Warning | EKA | Mendocino | 27 hr |
| Feb 26, 1:47 PM PST | Areal Flood Warning | EKA | Humboldt | 15 hr |
| Feb 26, 2:09 PM PST | Areal Flood Warning | EKA | Humboldt, Mendocino, Trinity | 27 hr |
| Feb 26, 2:14 PM PST | Areal Flood Warning | EKA | Del Norte, Humboldt | 27 hr |
Nearby
Areal Flood Warnings in California, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.